Alert archive / Arizona / Red Flag Warnings in 2009
Red Flag Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Mar 30, 2009, 3:51 AM MST for Mohave County, Arizona. It took effect at Mar 30, 2009, 5:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2009, 3:51 AM MST (10:51 UTC)
- In effect from
- Mar 30, 2009, 5:00 AM MST
- Expired
- Mar 30, 2009, 3:21 PM MST
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2771 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 301051 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 351 AM PDT MON MAR 30 2009 AZZ101-301900- /O.NEW.KVEF.FW.W.0003.090330T1200Z-090331T0200Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- 351 AM MST MON MAR 30 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING FOR GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR THE LAKE MEAD NRA/COLORADO RIVER ARIZONA SIDE FOR LOW RELATIVE HUMIDITIES AND GUSTY NORTH WINDS. NORTH WINDS WILL CONTINUE THROUGH THE DAY WITH FREQUENT GUSTS BETWEEN 35 AND 40 MPH. THESE WINDS WILL COMBINE WITH THE LOW RELATIVE HUMIDITIES OF AROUND 10 PERCENT...RESULTING IN CRITICAL FIRE CONDITIONS. THE WINDS WILL DECREASE DURING THE LATE AFTERNOON AND SHOULD DROP BELOW RED FLAG CRITERIA BY EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KVEF 301850 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1150 AM PDT MON MAR 30 2009 AZZ101-310200- /O.CON.KVEF.FW.W.0003.000000T0000Z-090331T0200Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- 1150 AM MST MON MAR 30 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE COLORADO RIVER VALLEY. NORTH WINDS WILL CONTINUE THROUGH THE AFTERNOON WITH FREQUENT GUSTS AROUND 35 MPH. IN ADDITION TO GUSTY WINDS...RELATIVE HUMIDITIES WILL BE AROUND 10 PERCENT THROUGH THE AFTERNOON AND EVENING. WINDS WILL DECREASE AND WILL DROP BELOW RED FLAG CRITERIA BY EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 302221 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 321 PM PDT MON MAR 30 2009 AZZ101-302330- /O.CAN.KVEF.FW.W.0003.000000T0000Z-090331T0200Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- 321 PM MST MON MAR 30 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE RED FLAG WARNING FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE COLORADO RIVER VALLEY. WHILE CURRENT RELATIVE HUMIDITY VALUES REMAIN BELOW 15 PERCENT ACROSS THE MAJORITY OF THE WARNED AREA...NORTH WINDS HAVE DECREASED TO BELOW RED FLAG CRITERIA. THIS TREND IS EXPECTED TO CONTINUE THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Mar 30, 3:40 AM MST, 11 minutes earlier.
Area forecast discussion, Mar 30, 3:40 AM MST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
340 AM PDT MON MAR 30 2009
.SYNOPSIS...A DRY NORTHWEST FLOW ALOFT WILL BE OVER THE AREA THROUGH
WEDNESDAY WITH LOCALLY BREEZY TO WINDY NORTH WINDS...MAINLY DOWN THE
COLORADO RIVER VALLEY. BELOW NORMAL TEMPERATURES CAN BE EXPECTED
THIS AFTERNOON FOLLOWED BY A WARMING TREND TUESDAY AND WEDNESDAY.
&&
.SHORT TERM...MAIN CONCERN FOR TODAY WILL BE NORTH WINDS ACROSS THE
CWA WITH THE FOCUS BEING ALONG THE COLORADO RIVER VALLEY. RELAXING
SURFACE GRADIENTS AND DECREASING FLOW ALOFT WILL ALLOW FOR DECREASED
WINDS THROUGH THE DAY. HOWEVER NORTH WINDS STILL EXPECTED TO CREATE
LAKE WIND ADVISORY CONDITIONS INTO THE LATE AFTERNOON. DRY NORTHWEST
FLOW ALOFT TO BE THE DOMINANT SYNOPTIC FEATURE THROUGH 12Z THURSDAY
ALTHOUGH A WEAK SHORTWAVE TO SHIFT ACROSS THE AREA ON WEDNESDAY.
THIS WILL RESULT IN AN INCREASE IN CLOUDS ON WEDNESDAY AND BRING AN
INCREASE TO THE NORTH WINDS ONCE AGAIN ACROSS MUCH OF THE AREA...
BUT MUCH LESS THAN SUNDAYS SYSTEM. COLD AIR BEHIND SUNDAYS COLD
FRONT HAVE DROP TEMPERATURES 10-20 DEGREES FROM 24HR AGO...WHICH
WILL PLACE THIS AFTERNOON HIGH TEMPERATURES BELOW NORMAL...THEN LOOK
FOR WARMING TUESDAY AND WEDNESDAY.
.LONG TERM...MODELS AGREE ON A WEAK RIDGE IN PLACE EARLY THURSDAY
AHEAD OF YET ANOTHER SYSTEM DROPPING INTO THE GREAT BASIN. AS WITH
THE PAST SEVERAL SYSTEMS...WINDS AND COOLER TEMPERATURES WILL BE THE
MAIN IMPACT FOR OUR AREA. UNLIKE THE SYSTEM THAT JUST CAME THROUGH
ON SUNDAY...THIS SYSTEM IS DIGGING FURTHER WEST. THIS WILL ALLOW FOR
STRONGER SOUTHWEST WINDS TO DEVELOP AHEAD OF THE TROUGH AND BRING
ANOTHER POTENTIAL ROUND OF WIND ADVISORIES AND WARNINGS. STRONGEST
WINDS LOOK TO OCCUR THURSDAY AFTERNOON AND EVENING AHEAD OF A COLD
FRONT THAT THE MODELS SHOW PUSHING THROUGH SOUTHERN NEVADA AROUND
06Z FRIDAY. ONCE AGAIN SURFACE PRESSURE GRADIENTS AND H7 THERMAL
PACKING LOOK IMPRESSIVE...SO STRONG WINDS BEHIND THE FRONT WILL ALSO
BE A POSSIBILITY. THERE MAY BE A FEW SHOWERS OVER LINCOLN AND
NORTHERN MOHAVE COUNTIES...BUT THIS IS NOT EXPECTED TO AMOUNT TO
MUCH. LOOKING FOR TEMPERATURES TO COOL SEVERAL DEGREES ON FRIDAY
BEFORE REBOUNDING OVER THE WEEKEND. HIGH PRESSURE WILL MOVE OVER THE
AREA SATURDAY AND SUNDAY BRINGING LIGHTER WINDS AND NEAR NORMAL
TEMPERATURES. ONCE AGAIN THE MODELS ARE SHOWING ANOTHER SYSTEM
APPROACHING THE AREA SUNDAY. THE MODELS SHOW A FAIRLY COLD UPPER LOW
MOVING INTO THE PACIFIC NORTHWEST EARLY NEXT WEEK. RIGHT NOW IT
LOOKS TO FAR NORTH TO BRING SHOWERS TO THE CWA...BUT ANOTHER ROUND
OF GUSTY WINDS WOULD BE LIKELY.
&&
.AVIATION...FOR MCCARRAN...NORTH WINDS SUSTAINED 14-22KTS WITH GUSTS
AROUND 30KTS WILL CONTINUE THROUGH 14Z BEFORE DIMINISHING INTO THE
12-18KT RANGE WITH GUSTS AROUND 25KTS. THESE WINDS ARE EXPECTED TO
CONTINUE THROUGH MUCH OF TODAY AND THEN DIMINISH TO UNDER 10KTS
AFTER 02Z TUESDAY. SKIES WILL REMAIN MOSTLY CLEAR.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...NORTH TO NORTHEAST WINDS OF 15-25KTS WITH GUSTS TO
35KTS WILL CONTINUE OVER MOST LOCATIONS THROUGH 14Z MONDAY. WINDS
WILL GRADUALLY DIMINISH INTO THE 12-20KTS RANGE WITH OCCASIONAL
GUSTS TO 25KTS THROUGH THE REMAINDER OF TODAY. STRONGEST WINDS WILL
REMAIN DOWN THE COLORADO RIVER VALLEY WHERE WINDS OF 20-30KTS WILL
CONTINUE THROUGH THE DAY. WINDS WILL DIMINISH TO UNDER 10KTS AFTER
02Z TUESDAY. SKIES WILL REMAIN MOSTLY CLEAR.
&&
.FIRE WEATHER...NORTH WINDS WILL BE ENHANCED ALONG THE COLORADO
RIVER VALLEY TODAY AND THIS COMBINED WITH THE LOW RELATIVE
HUMIDITIES AND DRY FUELS HAS PROMPTED THE ISSUANCE OF A RED FLAG
WARNING FOR THE RIVER VALLEY...ARIZONA SIDE THROUGH EARLY THIS
EVENING. AREAS SURROUNDING THE RIVER VALLEY WILL ALSO SEE NORTH
WINDS AND LOW HUMIDITIES BUT WIDESPREAD GUSTS TO OVER 35 MPH WILL
LIKELY NOT BE SEEN.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM PDT THIS
EVENING FOR NVZ021.
AZ...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM MST THIS
EVENING FOR AZZ002-036.
RED FLAG WARNING UNTIL 7 PM MST THIS EVENING FOR AZZ101.
CA...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM PDT THIS
EVENING FOR CAZ527.
&&
JENSEN/GORELOW
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Mar 29, 11:17 AM MST, 16 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1117 AM PDT SUN MAR 29 2009 AZZ001>003-036-CAZ519>527-NVZ014>022-300700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1117 AM PDT SUN MAR 29 2009 /1117 AM MST SUN MAR 29 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL MOVE SOUTH THROUGH THE AREA THIS AFTERNOON AND TONIGHT. THIS WILL CAUSE VERY STRONG WINDS...ESPECIALLY THE NORTH WINDS ALONG AND JUST BEHIND THE FRONT. WIND GUSTS IN THE 40 TO 50 MPH RANGE WILL BE QUITE COMMON THIS AFTERNOON AND EVENING BUT GUSTS BETWEEN 60 AND 70 MPH ARE LIKELY AT LEAST BRIEFLY ACROSS MUCH OF SOUTHERN NEVADA. NUMEROUS WIND ADVISORIES AND HIGH WIND WARNINGS ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY NORTHWEST FLOW IS EXPECTED MONDAY THROUGH WEDNESDAY WITH LOCALLY GUSTY NORTH WINDS...MAINLY DOWN THE COLORADO RIVER...ON MONDAY AND AGAIN ON WEDNESDAY. SOUTHWEST WINDS WILL INCREASE THURSDAY AHEAD OF AN APPROACHING STORM SYSTEM. THIS SYSTEM WILL MOVE THROUGH THE AREA FRIDAY BRINGING ONLY A SLIGHT CHANCE OF SHOWERS TO THE AREA. STRONG NORTH WINDS ARE LIKELY BEHIND THIS SYSTEM FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER SPOTTERS ARE URGED TO REPORT ANY STRONG WIND GUSTS OR LOW VISIBILITIES PER THE NORMAL SPOTTER GUIDELINES.
In the hours before
Local storm report, Mar 29, 10:06 PM MST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1006 PM PDT SUN MAR 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM NON-TSTM WND GST 6 WNW PAHRUMP 36.23N 116.09W
03/29/2009 M57.00 MPH NYE NV MESONET
0902 PM NON-TSTM WND GST NELLIS AFB 36.24N 115.05W
03/29/2009 M67.00 MPH CLARK NV OTHER FEDERAL
&&
BFUISLocal storm report, Mar 29, 10:11 PM MST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1011 PM PDT SUN MAR 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM NON-TSTM WND GST E DESERT ROCK (NTS A30) 36.62N 116.02W
03/29/2009 M58 MPH NYE NV MESONET
&&
BFUISLocal storm report, Mar 29, 11:12 PM MST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1112 PM PDT SUN MAR 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM NON-TSTM WND GST LAS VEGAS MCCARRAN AP 36.09N 115.17W
03/29/2009 M59.00 MPH CLARK NV ASOS
1037 PM NON-TSTM WND GST TWENTYNINE PALMS (KNXP) 34.29N 116.14W
03/29/2009 M44.00 MPH SAN BERNARDINO CA ASOS
&&
BFUISLocal storm report, Mar 29, 11:59 PM MST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1159 PM PDT SUN MAR 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM NON-TSTM WND GST W DESERT NWR RAWS 36.58N 115.14W
03/29/2009 M75 MPH CLARK NV MESONET
&&
BFUISLocal storm report, Mar 30, 12:26 AM MST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1226 AM PDT MON MAR 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM NON-TSTM WND GST BISHOP AIRPORT 37.37N 118.36W
03/29/2009 M53.00 MPH INYO CA ASOS
1225 PM NON-TSTM WND GST BARSTOW-DAGGETT AP 34.85N 116.79W
03/29/2009 M58.00 MPH SAN BERNARDINO CA ASOS
0355 PM NON-TSTM WND GST W SUPERIOR (CLR07) 35.31N 117.12W
03/29/2009 M60.00 MPH SAN BERNARDINO CA MESONET
0606 PM NON-TSTM WND GST W HURRICANE RAWS 36.70N 113.21W
03/29/2009 M56.00 MPH MOHAVE AZ MESONET
0700 PM NON-TSTM WND GST W AREA 16 EAST (NTS A22 36.91N 116.17W
03/29/2009 M63.00 MPH NYE NV MESONET
0710 PM NON-TSTM WND GST W OLAF KNOLLS RAWS 36.51N 113.82W
03/29/2009 M49.00 MPH MOHAVE AZ MESONET
0741 PM NON-TSTM WND GST E KANE SPRINGS RAWS 37.25N 114.71W
03/29/2009 M73.00 MPH LINCOLN NV MESONET
0745 PM NON-TSTM WND GST 3 NNE DESERT ROCK (NTS 36.66N 116.00W
03/29/2009 M65.00 MPH NYE NV MESONET
THIS WIND GUST WAS RECORDED AT MERCURY SITE A23 AT AN
ELEVATION OF 3676.
0751 PM NON-TSTM WND GST W SQUAW SPRINGS RAWS 35.37N 117.57W
03/29/2009 M63.00 MPH SAN BERNARDINO CA MESONET
0758 PM NON-TSTM WND GST 6 WNW PAHRUMP 36.23N 116.09W
03/29/2009 M57.00 MPH NYE NV MESONET
0815 PM NON-TSTM WND GST NORTH LAS VEGAS AP 36.21N 115.20W
03/29/2009 M55.00 MPH CLARK NV ASOS
0826 PM NON-TSTM WND GST LAS VEGAS MCCARRAN AP 36.09N 115.17W
03/29/2009 M51.00 MPH CLARK NV ASOS
0845 PM NON-TSTM WND GST E DESERT ROCK (NTS A30) 36.62N 116.02W
03/29/2009 M58.00 MPH NYE NV MESONET
0854 PM NON-TSTM WND GST NELLIS AFB 36.24N 115.05W
03/29/2009 M47.00 MPH CLARK NV OTHER FEDERAL
0902 PM NON-TSTM WND GST NELLIS AFB 36.24N 115.05W
03/29/2009 M67.00 MPH CLARK NV OTHER FEDERAL
0930 PM NON-TSTM WND GST E I-40 AT FORT ROCK 35.19N 113.37W
03/29/2009 M46.00 MPH MOHAVE AZ MESONET
1013 PM NON-TSTM WND GST LAS VEGAS MCCARRAN AP 36.09N 115.17W
03/29/2009 M59.00 MPH CLARK NV ASOS
1037 PM NON-TSTM WND GST TWENTYNINE PALMS (KNXP) 34.29N 116.14W
03/29/2009 M44.00 MPH SAN BERNARDINO CA ASOS
1130 PM NON-TSTM WND GST W DESERT NWR RAWS 36.58N 115.14W
03/29/2009 M75.00 MPH CLARK NV MESONET
&&
BFUISThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:58 AM MST | Lake Wind Advisory | VEF | Mohave | 12 hr |
Nearby
Red Flag Warnings in Arizona, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.